Alert archive / New York / Flash Flood Warnings in 2020
Flash Flood Warning 7, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 24, 2020, 6:06 PM EDT for Washington County, New York. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2020, 6:06 PM EDT (22:06 UTC)
- Expired
- Aug 24, 2020, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, NY
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 6:06 PM EDT | FLASH FLOOD | 1 Se Whitehall, NY | BROADWAY IN WHITEHALL IS FLOODED |
| Aug 24, 6:10 PM EDT | FLASH FLOOD | 1 Se Whitehall, NY | GILMORE STREET FLOODED IN WHITEHALL, NY |
| Aug 24, 6:10 PM EDT | FLASH FLOOD | 1 Se Whitehall, NY | GILMORE STREET FLOODED IN WHITEHALL, NY. CAR PARTIALLY SUBMERGED. |
| Aug 24, 6:15 PM EDT | FLASH FLOOD | 1 Se Whitehall, NY | CARS SUBMERGED NEAR INTERSECTION ON ROUTE 4 AND ROUTE 22 IN WHITEHALL. |
| Aug 24, 6:30 PM EDT | FLASH FLOOD | 3 Nnw Whitehall, NY | FLOODED ROADWAY REPORTED STATE ROUTE 22 AND BLUE GOOSE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WGUS51 KALY 242206
FFWALY
NYC115-250115-
/O.NEW.KALY.FF.W.0007.200824T2206Z-200825T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
606 PM EDT Mon Aug 24 2020
The National Weather Service in Albany has issued a
* Flash Flood Warning for...
Northern Washington County in east central New York...
* Until 915 PM EDT.
* At 606 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly. Additional thunderstorms will produce heavy rain.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Whitehall, Huletts Landing, Hampton, Lock Twelve Marina, Grays
Corner, Snody Dock, Dresden Center, Clemons, East Whitehall,
Ottenburgs Ramp, South Bay, South Bay Village, Low Hampton,
Hampton Flats and Raceville.
This includes the following streams and drainages...
Greenland Brook, Mettawee River, Pike Brook, Mud Brook, Castle
Creek, Wood Creek, Mount Hope Brook, Poultney River and Shelving
Rock Brook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4345 7325 4355 7361 4363 7354 4365 7349
4367 7350 4368 7349 4367 7341 4364 7343
4362 7342 4358 7343 4357 7340 4358 7338
4359 7339 4360 7337 4362 7337 4363 7330
4360 7329 4358 7330 4356 7326 4353 7324
FLASH FLOOD...RADAR INDICATED
$$
CS1 follow-up statement
397
WGUS71 KALY 242259
FFSALY
Flash Flood Statement
National Weather Service Albany NY
659 PM EDT Mon Aug 24 2020
NYC115-250115-
/O.CON.KALY.FF.W.0007.000000T0000Z-200825T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington NY-
659 PM EDT Mon Aug 24 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT THIS
EVENING FOR NORTHERN WASHINGTON COUNTY...
At 659 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly,
especially in the village of Whitehall.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Whitehall, Huletts Landing, Hampton, Lock Twelve Marina, Grays
Corner, Snody Dock, Dresden Center, Clemons, East Whitehall,
Ottenburgs Ramp, South Bay, South Bay Village, Low Hampton,
Hampton Flats and Raceville.
This includes the following streams and drainages...
Greenland Brook, Mettawee River, Pike Brook, Mud Brook, Castle
Creek, Wood Creek, Mount Hope Brook, Poultney River and Shelving
Rock Brook.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area from additional thunderstorms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4345 7325 4355 7361 4363 7354 4365 7349
4367 7350 4368 7349 4367 7341 4364 7343
4362 7342 4358 7343 4357 7340 4358 7338
4359 7339 4360 7337 4362 7337 4363 7330
4360 7329 4358 7330 4356 7326 4353 7324
FLASH FLOOD...RADAR INDICATED
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 5:12 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 24, 5:12 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
512 PM EDT Mon Aug 24 2020
.SYNOPSIS...
Isolated thunderstorms through late afternoon will diminish
this evening. Then, a strong cold front tomorrow will usher in
showers and some thunderstorms, especially for areas south and
east of Albany. Expect breezy conditions in the wake of the
front along with much cooler and drier air for Tuesday night
and Wednesday. Unsettled conditions return late this week into
this weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
At the 4:30PM, dew points are quite high in the upper 60s to
low 70s through most of the region leading to a muggy day with
temperatures in the mid-80s to low-90s in valley areas with low
to mid 80s in the hill towns and higher terrain. GOES16 water
vapor and RAP 500mb height analysis continues to highlight a
weakening trough moving across PA which has led to a few
isolated thunderstorms in our mid-Hudson Valley, NW CT, and
southern Adirondack region. While plenty of insolation over the
moist low-levels has led to high SB CAPE values near 1.5k -
2.5k j/kg as per SPC mesoanalysis page, modest mid-level lapse
rates near 6C/km and weak overall forcing as impeded convection
from becoming too widespread and from obtaining upscale growth.
We will continue to keep a close eye on convection as local
terrain influences could still lead to an isolated severe storm
and with steep low-level lapse rates and high DCAPE, damaging
winds remain a concern.
Convection should diminish past sunset as we lose diurnal
heating and the approaching trough continues to weaken. While we
should see a break from showers this evening, a potent upper
level trough diving down from Ontario, Canada will approach the
International border late tonight and increase chances for
showers in our southern Adirondack zones during the pre-dawn
hours. We included a slight chance for thunderstorms as dew
points will still be in the mid to upper 60s and showalter
indices fall below 0 towards 12 UTC suggesting that some
instability will still around.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Our potent trough will continue deepening as it dives from the
Hudson Bay into Quebec on Tuesday with the global guidance
showing a rather impressive wind field by late August standards.
500mb winds range 40 to 50kts with heights dropping to ~540dam
which both range 1 to 2 standard deviations from normal as per
the GEFS. Despite the impressive dynamics and kinematics, the
best forcing is progged to move into our area before sufficient
instability has had a chance to develop, especially for areas
north and west of the Capital District. The initial wind shift
boundary looks to move into eastern NY and western New England
between 09 and 15 UTC with most high-res guidance showing some
showers and perhaps a few embedded storms possible as southerly
winds shift to the west.
Winds in the wake of this initial boundary look to turn breezy
with sustained winds westerly winds ranging 5 to 15mph with
gusts to 20-25mph. Breaks of sun could then take place and with
dew points still in the low 60s, this would be the opportunity
for sufficient instability to develop ahead of the main cold
front. Guidance shows there should only be a 2 to 4 hour window
before the boundary arrives by 15 to 21 UTC from northwest to
southeast so the limited time means the boundary layer may not
have too much time to recover. Even still, the strong kinematics
and dynamics associated with the approaching front means this
could a high shear/low cape environment so we understand why the
Storm Prediction Center has outlined most of our region in a
Slight Risk for severe weather tomorrow. However, areas south
and east of Albany, including the mid-Hudson Valley, NW CT,
central and southern Taconics, the Berkshires and southern VT
are more favorable for severe weather as this region should
experience more diurnal heating and thus obtain sufficient
instability before the main forcing arrives. The southern
Adirondacks, Mohawk Valley and Upper Hudson Valley may see too
little too late to experience much, if any, severe weather. As
the main cold front pushes through in the afternoon tomorrow,
the strong upper level forcing looks to result in a linear storm
mode so damaging winds will be the main hazard.
Once the main cold front pushes through our region by late
afternoon, winds will strengthen in its wake as the upper level
low deepens and the pressure gradient over the Northeast
tightens. Northwest winds look to become sustained between 10
and 18mph with gusts up to 30 mph possible. Dew points will drop
off sharply in the wake of the front as well resulting in much
lower humidity. In fact, the breezy winds and lower humidity
will make the breeze feel cooler and most will notice the air
mass change. High temperatures tomorrow should peak in the low
to mid 80s but again it will feel noticeably cooler and drier
by sunset.
Skies clear in the evening as the main trough axis exits into
New England. Winds should stay a bit breezy into the evening as
the main surface low associated with the upper level trough
deepens to sub-990hPa over the Gulf of Maine which will enhance
the pressure gradient overhead and thus cold air advection. As
a result, temperatures should cool into the 40s and 50s by
Wednesday morning as high pressure noses southward out of
Canada. Cold air advection continues into Wednesday and with
much lower humidity in place, it feel more like fall than late
summer. Expecting high temperatures to only rise into the mid
60s to low 70s and slightly breezy northwest winds will add to
the fall feel.
High pressure lifts into northern New England Wednesday night
with our next warm front lifting out of the Great Lakes towards
our region. The increasing warm air advection overnight should
increase cloud coverage with some showers even possible towards
12 UTC. Low temperatures should once again be chilly falling to
the low to mid 50s with 40s possible in the southern
Adirondacks and Upper Hudson Valley.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Periods of rain showers and some embedded rumbles of thunder are
expected on Thursday for much of the area, as an area of low
pressure slides southeast from the Great Lakes towards the Northeast
and mid Atlantic States. This low pressure area will ride along a
frontal boundary, keeping a steady stream of precip through the
entire day. With the clouds/rain, temps will be held down into the
upper 60s to mid 70s for most spots, although far southern areas may
be a little warmer if they can warm up before rain arrives. As the
low pressure moves away, the showers will start to decrease for
Thursday night, but the lingering frontal boundary draped across the
area will result in additional showers and thunderstorms to develop
for during the day on Friday, especially for southern parts of the
area. With the potential for more sun on Friday, temps look a
little warmer, with highs in the mid 70s to mid 80s across the area.
Showers and thunderstorms will likely be fairly widespread again on
Saturday, as another frontal boundary, aided by an upper level
disturbance, moves across the region. There will be plenty of
moisture, as some tropical moisture from the remains of TC Laura
will get pulled northward ahead of the frontal boundary, so some
locally heavy downpours will be possible. Temps will be in the mid
70s to near 80 for most of the area.
There should finally be some drier air that moves for the second
half of the weekend. Can't totally rule out a passing shower with
the upper trough passage, but most of Sunday looks drier, cooler and
less humid with highs in the 70s. Temps may wind up being somewhat
chilly Sunday night with lows down into the 40s to low 50s. Dry and
pleasant weather with lots of sun looks to continue into the start
of next week.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Fog and low ceilings have been plaguing all the TAF sites except
KPOU this morning. Expect variable conditions between MVFR and
LIFR through 13Z. Satellite shows fog is fairly isolated so VFR
conditions should develop this morning by 13Z at all the TAF
sites.
Once the fog/stratus dissipates, skies will be mostly sunny Monday
morning with just some patchy high clouds. Some scattered
cumulus will form from the late morning into the afternoon hours
around 4-6 kft and some isolated to scattered afternoon
thunderstorms are expected. Most of the shower activity looks to
be over the southern half of the area so prob30 for thunder at
KALB, KPOU and KPSF.
Tonight, patchy fog will once again form after midnight. Best
chance for fog will be at KGFL and KPSF. KALB may keep a
southerly wind overnight which will limit fog development.
Southerly winds will become west to southwest at 5 to 10 kts
during the late morning and continue into the evening. Tonight,
winds will become light and variable although KALB may maintain
a 5-10kt southerly wind.
Outlook...
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA.
Thursday: Moderate Operational Impact. Likely SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Sustained winds range 10 to 20 mph with gusts to 25 - 30 mph
on Tuesday...
RH values tonight rise to 85 to 95 percent but then drop to 50
to 65 percent tomorrow afternoon. A few showers and
thunderstorms will also be possible tomorrow which will increase
RH values. Much drier air arrives late tomorrow afternoon into
tomorrow night so RH values Tuesday night will also rebound to
75 to 90 percent. A very dry air mass stays in place Wednesday
which will lead to low RH values in the afternoon between 35 to
45 percent.
Westerly winds will turn breezy tomorrow, increasing to between
10-20 mph in the afternoon with gusts to 30 mph possible.
Northwest winds stay a bit breezy tomorrow night ranging 5 to 10
mph.
&&
.HYDROLOGY...
Isolated thunderstorms through sunset tonight will be capable of
locally heavy downpours which may result in urban or poor
drainage flooding. A potent cold front tomorrow will lead to
scattered showers and a few thunderstorms. Storm may turn severe
for areas near and south/east of Albany tomorrow afternoon which
again will be capable of locally heavy downpours resulting in
urban or poor drainage flooding.
High pressure and much drier air arrives Tuesday night into
Wednesday. Unsettled conditions then return late this week into
this weekend with multiple chances for showers and thunderstorms
possible.
For details on specific area rivers and lakes,
including observed and forecast river stages and lake
elevations, please visit the Advanced Hydrologic Prediction
Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Speciale
NEAR TERM...Speciale
SHORT TERM...Speciale
LONG TERM...Frugis
AVIATION...JLV
FIRE WEATHER...Speciale
HYDROLOGY...SpecialeHazardous weather outlook, Aug 24, 3:49 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 349 PM EDT Mon Aug 24 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 349 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The Storm Prediction Center has outlined eastern New York and western New England in a Slight Risk for severe thunderstorms on Tuesday. Damaging winds will be the main hazard. There is also a chance of thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage and hail reports to the National Weather Service in Albany New York, while following local, state and CDC guidelines.
In the hours before
Special weather statement, Aug 24, 3:57 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Albany NY
357 PM EDT Mon Aug 24 2020
NYZ042-043-242045-
Northern Washington-Northern Warren-
357 PM EDT Mon Aug 24 2020
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND NORTHERN
WASHINGTON COUNTIES...
At 356 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rogers Rock Campground to near West
Haven to near Huletts Landing. Movement was east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Hague, Rogers Rock Campground, Huletts Landing, Putnam, Wright,
Dresden Center, Chipman Point, Low Hampton, Putnam Station, Silver
Bay, Snody Dock, Clemons, Sabbath Day Point, Indian Kettles,
Glenburnie, Chipmans Point, Ottenburgs Ramp and North Bolton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near the northern half of Lake George, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4358 7340 4358 7338 4359 7339 4362 7337
4363 7330 4358 7329 4356 7335 4361 7371
4380 7351 4381 7338
TIME...MOT...LOC 1956Z 276DEG 11KT 4377 7339 4366 7342 4361 7356
JPVSpecial weather statement, Aug 24, 4:23 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Albany NY
423 PM EDT Mon Aug 24 2020
CTZ001-013-242100-
Northern Litchfield-Southern Litchfield-
423 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 423 PM EDT, a strong thunderstorm was located near Burlington, or
7 miles east of Torrington, moving east at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Hartford, New Hartford Center, Northwest Harwinton, Harwinton,
Browns Corner, Bakersville, Nepaug, Town Hill, Maple Hollow, Puddle
Town and Pine Meadow.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4176 7307 4189 7303 4189 7294 4185 7295
4184 7294 4183 7294 4181 7295 4180 7302
4175 7301
TIME...MOT...LOC 2023Z 285DEG 4KT 4181 7298
JPVSpecial weather statement, Aug 24, 4:30 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Albany NY
430 PM EDT Mon Aug 24 2020
CTZ001-242100-
Northern Litchfield-
430 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 430 PM EDT, a strong thunderstorm was located over New Hartford
Center, or 8 miles east of Torrington, moving east at 5 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
New Hartford, New Hartford Center, Barkhamsted, Browns Corner,
Bakersville, Nepaug, Town Hill, Maple Hollow, Puddle Town, Pine
Meadow and Beech Rock.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7302 4187 7305 4196 7289
TIME...MOT...LOC 2030Z 252DEG 6KT 4183 7297
JPVSpecial weather statement, Aug 24, 5:44 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
544 PM EDT Mon Aug 24 2020
NYZ043-242230-
Northern Washington-
544 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
COUNTY...
At 544 PM EDT, a strong thunderstorm was located over Poultney
Village, or near Whitehall, moving east at 5 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Whitehall, Hampton, Lock Twelve Marina, Truthville, Raceville, Middle
Granville, Hampton Flats, Low Hampton, Grays Corner, North Granville
and East Whitehall.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4361 7329 4358 7330 4357 7327 4355 7325
4353 7324 4352 7325 4342 7325 4347 7340
4357 7343 4358 7342 4357 7340 4358 7338
4359 7339 4362 7337 4363 7330
TIME...MOT...LOC 2144Z 291DEG 6KT 4352 7329
JPVSpecial weather statement, Aug 24, 5:50 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Albany NY 550 PM EDT Mon Aug 24 2020 NYZ042-242230- Northern Warren- 550 PM EDT Mon Aug 24 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN COUNTY... At 549 PM EDT, a strong thunderstorm was located over Johnsburg, or 11 miles northwest of Warrensburg, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Warrensburg, Johnsburg, Chestertown, South Horicon, Starbuckville, Riparius, Wevertown, Brant Lake, Riverbank and Darrowsville. This includes Interstate 87 between exits 24 and 25. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4359 7398 4371 7394 4371 7364 4353 7370 TIME...MOT...LOC 2149Z 280DEG 14KT 4363 7391 JPV
Local storm report, Aug 24, 5:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SE WHITEHALL 43.55N 73.40W
08/24/2020 WASHINGTON NY SOCIAL MEDIA
TREES DOWNED ON SKENESBOROUGH DRIVE IN FRONT OFF
SKENESBOROUGH EMS BUILDING
&&
EVENT NUMBER ALY2002832
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:43 PM EDT | Special Weather Statement | ALY | Warren | 17 min |
| Aug 24, 1:42 PM EDT | Special Weather Statement | ALY | Ulster | 48 min |
| Aug 24, 1:59 PM EDT | Special Weather Statement | ALY | Herkimer | 31 min |
| Aug 24, 2:09 PM EDT | Special Weather Statement | ALY | Greene | 51 min |
| Aug 24, 2:29 PM EDT | Special Weather Statement | ALY | Dutchess | 31 min |
| Aug 24, 2:37 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 113 min |
| Aug 24, 2:54 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Aug 24, 3:22 PM EDT | Special Weather Statement | ALY | Warren | 38 min |
| Aug 24, 3:34 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Aug 24, 3:57 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
| Aug 24, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 45 min |
| Aug 24, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 62 min |
| Aug 24, 5:12 PM EDT | Areal Flood Advisory | ALY | Washington | 111 min |
| Aug 24, 5:50 PM EDT | Special Weather Statement | ALY | Warren | 40 min |
| Aug 24, 6:27 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 109 min |
| Aug 24, 6:27 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
| Aug 24, 6:45 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Aug 24, 6:58 PM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Aug 24, 7:38 PM EDT | Special Weather Statement | ALY | Schoharie | 52 min |
Nearby
Flash Flood Warnings in New York, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.